Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 6, 1996, 8:58 PM CDT for Culberson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1996, 8:58 PM CDT (01:58 UTC)
- Expired
- Jun 6, 1996, 11:55 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 5209 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 070158 FFWMAF TXC109-070455- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 858 PM CDT THU JUN 6 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1155 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...NORTHEASTERN AND NORTH CENTRAL CULBERSON COUNTY DOPPLER RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN OVER NORTHEASTERN CULBERSON COUNTY...AS A RESULT OF PREVIOUS THUNDERSTORM ACTIVITY. THE AREA AFFECTED BY THE HEAVIEST RAINFALL IS ALONG FARM TO MARKET ROAD 652...NORTHWEST OF ORLA IN NORTHEAST CULBERSON COUNTY. RAINFALL IS EXPECTED TO CONTINUE OVER THE AFFECTED AREA WITH ADDITIONAL ACCUMULATIONS LIKELY INTO THE EARLY NIGHT HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SU*BJECT TO FLOODING WHEN WATER BEGINS RISING. RB/BF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 8:56 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 6, 8:56 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 855 PM CDT THU JUN 6 1996 CONVECTION OVER PECOS/CULBERSON COUNTIES DECREASING ATTM. SLOW MOVG NATURE OF TSTMS AND WSR-88D RAINFALL ESTIMATES PROMPTED ISSUANCE OF FFW FOR N/CNTRL PECOS COUNTY ERYR. HOWEVER...WSR-88D INDICATES E-W OUTFLOW BOUNDARY JUST S OF MAF WITH ANOTHER NE-SW ORIENTED BNDRY INK-LAMESA LN. AM SMWHT CONCERNED ABT CNVTN TO DVLP ALG THIS BNDRY DURG THE NEXT FEW HRS. 07/00Z MAF SNDG WAS NEARLY DRY ADIABATIC TO ABT H4 WITH CAPES ARND 2000 J/KG AND LI OF MINUS 5. REPORTS ERYR THIS EVE OF GSTY WNDS ASSOCD WITH TSTMS ATTRIBUTABLE TO DRY MICROBURST NATURE OF PROFILE. LTL IN WAY OF ROTATION INDCD BY WSR-88D WITH TSTMS ERYR THIS EVE. AS PER COORD WITH LBB WL KEEP SLGT CHC TSTMS WITH SOME POSSIBLY SVR FOR DURATION OF NGT IN GOING FCST. FFW BEING ISSUED ATTM FOR NE/N CNTRL CULBERSON COUNTY BASED ON SLOW MOVG STMS AND DOPPLER ESTIMATES. BF
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Jun 6, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 65 min |
| Jun 6, 7:53 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 6, 10:51 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 49 min |
| Jun 6, 11:16 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 49 min |
| Jun 6, 11:41 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Upton | 64 min |
| Jun 7, 12:15 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 50 min |
| Jun 7, 1:11 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 64 min |
| Jun 7, 2:58 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 47 min |
| Jun 7, 3:45 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 35 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.